Alert archive / Oklahoma / River Flood Advisories in 2017
River Flood Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Apr 21, 2017, 1:58 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 1:58 AM CDT (06:58 UTC)
- Expired
- Apr 22, 2017, 1:57 PM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 16.11 ft at Apr 22, 2017, 9:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
857 WGUS84 KTSA 210658 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 158 AM CDT Fri Apr 21 2017 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... ILLINOIS RIVER at Chewey affecting Adair...Cherokee and Delaware Counties OKC001-021-041-211458- /O.NEW.KTSA.FL.Y.0002.170421T0658Z-170422T1857Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 158 AM CDT Fri Apr 21 2017 The National Weather Service in Tulsa has issued a * Flood Advisory for The ILLINOIS RIVER at Chewey. * At 1:15 AM Friday, the stage was 4.1 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river will rise to near 10.5 feet by Saturday evening, which is below flood stage. * Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water begins to impact 630 Road east of the Cherokee/Adair County line. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$
1 follow-up statement
551 WGUS84 KTSA 211354 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 854 AM CDT Fri Apr 21 2017 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties OKC001-021-041-211424- /O.CAN.KTSA.FL.Y.0002.000000T0000Z-170422T1857Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 854 AM CDT Fri Apr 21 2017 The Flood Advisory is cancelled for The Illinois River at Chewey and has been replaced by a Flood Warning. * At 8:15 AM Friday, the stage was 4.2 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river is forecast to rise above flood stage by early Saturday morning. Therefore the Flood Advisory is cancelled for this location and has been replaced by a Flood Warning. Please refer to the Flood Warning and any follow up statements for further information. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 20, 11:45 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 20, 11:45 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1145 PM CDT Thu Apr 20 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and thundestorms will continue to increase in coverage through the overnight hours...especially across northeast OK. This activity will eventually move into northwest AR...generally after 09-10Z. Periodic thunderstorms can be expected through the day on Friday...with some severe storms possible. Expect MVFR conditions to develop into the overnight hours...with some areas of IFR as well. && .PREV DISCUSSION... /Issued 849 PM CDT Thu Apr 20 2017/ DISCUSSION... Shower and thunderstorm activity is set to become more widespread over the next several hours as the low level jet intensifies and isentropic lift becomes more pronounced across the region. Elevated instability and deep layer wind shear will be sufficient for some of the storms to become strong to severe with large hail the main concern. Heavy rain and the potential for flooding will also be of concern as training of storms will be possible. Have made some adjustments to the grids for Tonight to better reflect current trends in observations and the latest short term model guidance. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 62 47 57 / 100 100 70 20 FSM 63 74 53 59 / 90 90 80 20 MLC 62 78 49 61 / 70 80 80 10 BVO 53 58 46 57 / 90 100 80 30 FYV 57 64 47 53 / 90 100 90 40 BYV 55 59 47 52 / 90 100 90 50 MKO 59 70 48 57 / 90 100 80 20 MIO 53 57 45 54 / 90 100 90 40 F10 58 71 47 59 / 90 100 70 10 HHW 64 80 52 63 / 20 40 80 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Friday evening for OKZ054>070. AR...Flood Watch through Friday evening for ARZ001-002-010-011. && AVIATION...18
Hazardous weather outlook, Apr 20, 4:50 PM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Thu Apr 20 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Thu Apr 20 2017 ...FLOODING POTENTIAL INCREASES TONIGHT AND CONTINUES THROUGH FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Mainly after Midnight. FLASH FLOOD. RISK...Limited. AREA...Along and north of Interstate 40. ONSET...Mainly after Midnight. HEAVY RAIN. RISK...Limited. AREA...Along and north of Interstate 40. ONSET...Mainly after Midnight. DISCUSSION... Isolated thunderstorms will remain possible this afternoon and early evening along a cold front, which will extend from west central Arkansas through southeast Oklahoma. After midnight showers and thunderstorms will expand in coverage and become widespread by sunrise. A few severe storms are possible with large hail the primary concern. Heavy rainfall is also likely overnight with area of flash flooding possible especially along and north of Interstate 40. The heavy rainfall will continue through Friday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY and Sunday...No Hazards. MONDAY...High Wind Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms will be ongoing through Friday morning with flooding becoming an increasing concern through the day. A lull in the heaviest rains may develop by early afternoon before another round of showers and thunderstorms expands across the region late Friday afternoon through Friday night. Total rainfall amounts of 2 to 4 inches will be common along and north of Interstate 40 with localized amounts near 6 inches possible. This will cause both flash flooding and larger river flooding. Additionally, the risk of severe weather will increase by mid afternoon on Friday, generally along and south of Interstate 40. A risk for tornadoes will exist from late afternoon through early evening before the risk transitions more toward large hail and damaging winds. The cold front will sweep through southeast Oklahoma late Friday evening and largely end the severe weather threat. Breezy and cool conditions will prevail on Saturday with gusty south winds returning early next week along with thunderstorm chances by late next week. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:50 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Adair, Delaware | 47 hr |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Cherokee | 70 hr |
| Apr 21, 3:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Apr 21, 3:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Apr 21, 4:03 AM CDT | Special Weather Statement | TSA | Okfuskee | 42 min |
| Apr 21, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 21, 4:42 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee | 48 min |
| Apr 21, 5:35 AM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Apr 21, 5:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 41 min |
| Apr 21, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 38 min |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 42 hr |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 54 hr |
| Apr 21, 8:52 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 56 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 34 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Tulsa | 52 hr |
| Apr 21, 9:30 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Apr 21, 9:51 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Apr 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 67 min |
| Apr 21, 10:10 AM CDT | Special Weather Statement | TSA | Creek | 65 min |
| Apr 21, 10:23 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Apr 21, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 45 min |
| Apr 21, 11:03 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 42 min |
| Apr 21, 11:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 42 min |
| Apr 21, 11:39 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 51 min |
| Apr 21, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Wagoner | 39 min |
| Apr 21, 11:53 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 12:07 PM CDT | Areal Flood Advisory | TSA | Cherokee | 113 min |
| Apr 21, 12:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 35 min |
| Apr 21, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 44 min |
| Apr 21, 12:23 PM CDT | Areal Flood Advisory | TSA | Adair | 112 min |
| Apr 21, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha, Sequoyah | 52 min |
| Apr 21, 12:50 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Apr 21, 1:50 PM CDT | River Flood Warning | TSA | Osage | 14 hr |
| Apr 21, 2:03 PM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| Apr 21, 2:13 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Apr 21, 2:15 PM CDT | River Flood Warning | TSA | Creek | 24 hr |
| Apr 21, 2:19 PM CDT | River Flood Warning | TSA | Tulsa | 47 hr |
| Apr 21, 2:23 PM CDT | River Flood Warning | TSA | Washington | 37 hr |
| Apr 21, 2:41 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Apr 21, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Apr 21, 2:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Apr 21, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 40 min |
| Apr 21, 3:27 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| Apr 21, 3:57 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 5 hr |
| Apr 21, 4:38 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Apr 21, 5:19 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Apr 21, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 43 min |
| Apr 21, 6:21 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Apr 21, 6:30 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 2 hr |
| Apr 21, 6:38 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Apr 21, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 49 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
Nearby
River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.